Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 12, 2014, 4:35 PM CDT for Iowa County, Johnson County, Iowa. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 4:35 PM CDT (21:35 UTC)
- Expired
- May 12, 2014, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:40 PM CDT | TSTM WND DMG | E Williamsburg, IA | PUBLIC REPORTED LARGE TREE BRANCH DOWN ON EAST SIDE OF TOWN. RELAYED BY WILLIAMSBURG PD. TIME ESTIMATED BY RADAR. |
| May 12, 5:05 PM CDT | HAIL 0.75 | North Liberty, IA | DIME SIZE HAIL RELAYED BY WEATHERNATION MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS53 KDVN 122135 SVRDVN IAC095-103-122200- /O.NEW.KDVN.SV.W.0047.140512T2135Z-140512T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 PM CDT MON MAY 12 2014 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN IOWA COUNTY IN EAST CENTRAL IOWA... JOHNSON COUNTY IN EAST CENTRAL IOWA... * UNTIL 500 PM CDT * AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF WILLIAMSBURG...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THE SEVERE THUNDERSTORM WILL BE NEAR... OXFORD AROUND 440 PM CDT. TIFFIN AROUND 450 PM CDT. NORTH LIBERTY AND OAKDALE AROUND 455 PM CDT. LAKE MACBRIDE STATE PARK AND UNIVERSITY HEIGHTS AROUND 500 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE WINDHAM...COSGROVE...KENT COUNTY PARK...SANDY BEACH CAMP GROUND...UNIVERSITY OF IOWA...WEST OVERLOOK...SUGAR BOTTOM CAMP GROUND AND TWIN VIEW HEIGHTS. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 215 AND 246. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 10. OTHER LOCATIONS AFFECTED INCLUDE JOHNSON COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. && LAT...LON 4186 9156 4158 9147 4151 9205 4176 9213 TIME...MOT...LOC 2135Z 254DEG 34KT 4167 9187 HAIL...0.75IN WIND...60MPH $$ MCCLURE
3 follow-up statements
937 WWUS53 KDVN 122141 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT MON MAY 12 2014 IAC095-103-122200- /O.CON.KDVN.SV.W.0047.000000T0000Z-140512T2200Z/ JOHNSON IA-IOWA IA- 441 PM CDT MON MAY 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN IOWA AND JOHNSON COUNTIES UNTIL 500 PM CDT... AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... TIFFIN AROUND 450 PM CDT. NORTH LIBERTY AND OAKDALE AROUND 455 PM CDT. LAKE MACBRIDE STATE PARK AROUND 500 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE KENT COUNTY PARK...SANDY BEACH CAMP GROUND...UNIVERSITY OF IOWA...SUGAR BOTTOM CAMP GROUND...WEST OVERLOOK AND TWIN VIEW HEIGHTS. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 220 AND 246. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. && LAT...LON 4152 9196 4178 9204 4186 9156 4158 9147 TIME...MOT...LOC 2141Z 254DEG 34KT 4169 9179 HAIL...0.75IN WIND...60MPH $$ MCCLURE
418
WWUS53 KDVN 122148
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT MON MAY 12 2014
IAC095-122159-
/O.CAN.KDVN.SV.W.0047.000000T0000Z-140512T2200Z/
IOWA IA-
448 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IOWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4182 9183 4186 9156 4158 9147 4154 9183
4165 9184
TIME...MOT...LOC 2149Z 254DEG 34KT 4171 9169
$$
IAC103-122200-
/O.CON.KDVN.SV.W.0047.000000T0000Z-140512T2200Z/
JOHNSON IA-
448 PM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY
UNTIL 500 PM CDT...
AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH LIBERTY AND OAKDALE AROUND 455 PM CDT.
LAKE MACBRIDE STATE PARK AND UNIVERSITY HEIGHTS AROUND 500 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SANDY BEACH CAMP GROUND...
UNIVERSITY OF IOWA...SUGAR BOTTOM CAMP GROUND...WEST OVERLOOK AND
TWIN VIEW HEIGHTS.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 229 AND 246.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4182 9183 4186 9156 4158 9147 4154 9183
4165 9184
TIME...MOT...LOC 2149Z 254DEG 34KT 4171 9169
HAIL...0.75IN
WIND...60MPH
$$
MCCLURE244
WWUS53 KDVN 122157
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT MON MAY 12 2014
IAC103-122207-
/O.EXP.KDVN.SV.W.0047.000000T0000Z-140512T2200Z/
JOHNSON IA-
457 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY WILL EXPIRE AT
500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4182 9183 4186 9156 4158 9147 4154 9183
4165 9184
TIME...MOT...LOC 2157Z 254DEG 34KT 4173 9159
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:27 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 12, 3:27 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 PM CDT MON MAY 12 2014 .SYNOPSIS... ISSUED AT 325 PM CDT MON MAY 12 2014 12Z UA ANALYSIS HAS AN 850MB LOW IN NORTHERN MINNESOTA WITH ANOTHER IN SOUTHEAST NEBRASKA. A STRONG 850MB COLD FRONT RAN SOUTH FROM THE NEBRASKA LOW INTO SOUTHEAST NEW MEXICO. A STRONG LLJ RAN FROM THE GULF COAST INTO THE WESTERN GREAT LAKES BRINGING VERY MOIST AIR AHEAD OF THE 850MB COLD FRONT. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON SHOW THINNING OF THE HIGH CLOUDS FOR AREAS GENERALLY ALONG/EAST OF THE MISSISSIPPI RIVER. RADAR HAS STORMS SLOWLY BECOMING MORE NUMEROUS ALONG AND JUST AHEAD OF THE COLD FRONT. 18Z SFC ANALYSIS HAS LOWS WEST OF KFOD AND NORTHEAST OF KSTJ. THE MAIN COLD FRONT CONNECTED THE TWO LOWS AND THEN RAN SOUTH INTO EASTERN OKLAHOMA. DEW POINTS AHEAD OF THE COLD FRONT WERE IN THE 60S WITH 30S AND 40S ACROSS MUCH OF THE PLAINS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 325 PM CDT MON MAY 12 2014 BASED ON RADAR TRENDS THE PAST FEW HOURS...THE MAIN LINE OF STORMS NEAR THE COLD FRONT WILL SLOWLY BECOME MORE WIDESPREAD THROUGH SUNSET AND SLOWLY MOVE EAST. AHEAD OF THESE STORMS ISOLATED TO SCATTERED CONVECTION WILL SLOWLY DEVELOP THROUGH SUNSET. IF INDIVIDUALS STORMS CAN EVOLVE INTO AN ORGANIZED LINE...THE POTENTIAL FOR SEVERE STORMS WOULD INCREASE. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA DURING THE EVENING. DUE TO THE HIGH MOISTURE LEVELS IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH THE AREA. AFTER MIDNIGHT...THE SHOWERS AND THUNDERSTORMS WILL SLOWLY EXIT THE EASTERN HALF OF THE AREA WHILE SHOWERS PERSIST ELSEWHERE. BY SUNRISE RAIN IS EXPECTED TO END ACROSS THE FAR WESTERN AREAS. ON TUESDAY...SHOWERS WILL END FROM WEST TO EAST DURING THE MORNING WITH MOST OF THE AREA DRY TUESDAY AFTERNOON. TEMPERATURES TUESDAY WILL BE AROUND 10 DEGREES BELOW NORMAL. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 325 PM CDT MON MAY 12 2014 DRY CONDITIONS WILL BE SEEN ACROSS THE TUESDAY NIGHT AS HIGH PRESSURE PUSHES INTO THE AREA. ATTENTION THEN TURNS TO THE SYSTEM MOVING OUT OF THE SOUTHERN PLAINS. WEDNESDAY THROUGH THURSDAY THE NEXT STORM SYSTEM MOVES NORTHEAST FROM THE SOUTHERN PLAINS AND INTO THE OHIO VALLEY. DRY CONDITIONS SHOULD BE SEEN ACROSS THE AREA WEDNESDAY MORNING WITH SHOWERS DEVELOPING IN THE AFTERNOON. THE SHOWERS WILL SLOWLY INCREASE IN AREAL COVERAGE WEDNESDAY NIGHT AND THURSDAY AS THE STORM SYSTEM MOVES INTO THE EASTERN GREAT LAKES. TEMPERATURES WEDNESDAY THROUGH THURSDAY WILL AVERAGE WELL BELOW NORMAL FOR MID MAY. THURSDAY NIGHT ON... THE MODELS CONTINUE TO AGREE THAT ABNORMALLY COOL CONDITIONS WILL BE SEEN ACROSS THE AREA THROUGH SATURDAY WITH TEMPERATURES MODERATING BACK TOWARD NORMAL BY EARLY NEXT WEEK. THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR THURSDAY NIGHT AND FRIDAY AS DISTURBANCES CONTINUE TO ROTATE AROUND THE UPPER LOW OVER THE GREAT LAKES. FRIDAY NIGHT AND SATURDAY MAINLY DRY CONDITIONS ARE EXPECTED ACROSS THE AREA AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. IF WINDS BECOME LIGHT ENOUGH AND SKIES CLEAR FRIDAY NIGHT...THERE IS A POTENTIAL FOR FROST. SATURDAY NIGHT THROUGH MONDAY THE MODEL CONSENSUS HAS MAINLY DRY CONDITIONS ACROSS THE AREA AS THE HIGH MOVES INTO THE EASTERN GREAT LAKES AND WEAK SOUTHERLY FLOW DEVELOPS. SEVERAL OF THE GLOBAL MODELS HAVE WEAK DISTURBANCES MOVING THROUGH IN THE FLOW ALOFT. IF SUFFICIENT MOISTURE IS AVAILABLE...ISOLATED SHOWERS CANNOT BE RULED OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1232 PM CDT MON MAY 12 2014 VERY MOIST ENVIRONMENT ALONG WITH SURFACE HEATING AND APPROACHING COLD FRONT WILL COMBINE FOR INCREASING COVERAGE OF SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON/EVENING. COPIOUS MOISTURE SHOULD RESULT IN MVFR TO IFR CONDITIONS WITH THE STORMS... WITH RISK OF A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND HAIL. COLD FRONT IS EXPECTED TO PASS THROUGH THIS EVENING AND EXIT BY EARLY OVERNIGHT BRINGING END TO PRECIPITATION. IN THE WAKE OF THE FRONT ANTICIPATE LOW CLOUDS WITH MVFR TO IFR CIGS AND GUSTY WESTERLY WINDS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...05
Hazardous weather outlook, May 12, 3:38 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 338 AM CDT MON MAY 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 338 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES EAST ACROSS IOWA. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH ANY DISCRETE SUPERCELLS THAT FORM AHEAD OF THE FRONT. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GROSS/DLF
In the hours before
Special weather statement, May 12, 2:20 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT MON MAY 12 2014
IAZ076-077-087-098-MOZ009-010-122030-
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JEFFERSON IA-CLARK MO-
SCOTLAND MO-
220 PM CDT MON MAY 12 2014
...STRONG THUNDERSTORMS LIKELY BY MID AFTERNOON...
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN NORTHERN MISSOURI...ABOUT 50 MILES SOUTHWEST
OF KEOSAUQUA...OR 35 MILES WEST OF MEMPHIS. THIS STORM WAS MOVING
NORTHEAST AROUND 30 MPH AND WAS CAPABLE OF PRODUCING PENNY SIZE
HAIL...TORRENTIAL RAINFALL...AND WIND GUSTS UP TO 45 MPH.
THIS STORM...ALONG WITH OTHER DEVELOPING THUNDERSTORMS WILL MOVE
INTO FAR NORTHEAST MISSOURI AND SOUTHEAST IOWA...MAINLY WEST OF A
LINE FROM WASHINGTON TO KAHOKA BETWEEN 3 AND 4 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN IOWA...NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS
FOR POSSIBLE WARNINGS.
&&
LAT...LON 4128 9240 4132 9175 4025 9175 4025 9195
4029 9196 4030 9196 4030 9235 4060 9236
4061 9219 4115 9219 4116 9241 4125 9242
SHEETSSpecial weather statement, May 12, 4:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 419 PM CDT MON MAY 12 2014 IAZ051-063-064-076-077-122145- BENTON-IOWA-JOHNSON-KEOKUK-WASHINGTON- 419 PM CDT MON MAY 12 2014 ...THUNDERSTORM WITH STRONG WINDS... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WILLIAMSBURG...OR 11 MILES SOUTH OF MARENGO...MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... CONROY AND 8 MILES SOUTHEAST OF MARENGO AROUND 425 PM CDT... AMANA AND 6 MILES NORTHWEST OF OXFORD AROUND 435 PM CDT... WIND GUSTS OF 40 TO 50 MPH...PEA SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4193 9197 4159 9162 4146 9211 4166 9227 TIME...MOT...LOC 2118Z 225DEG 36KT 4167 9203
Local storm report, May 12, 4:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST BIRMINGHAM 40.88N 91.95W
05/12/2014 E60 MPH VAN BUREN IA LAW ENFORCEMENT
ZERO VISIBILITY IN HEAVY RAIN ALSO.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:46 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 59 min |
| May 12, 12:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Iowa, Linn | 62 min |
| May 12, 9:08 AM CDT | Special Weather Statement | DVN | Henry, Iowa, Jefferson, Johnson, Keokuk, Van Buren and 1 more | 67 min |
| May 12, 10:27 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 48 min |
| May 12, 2:20 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 70 min |
| May 12, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 45 min |
| May 12, 4:19 PM CDT | Special Weather Statement | DVN | Iowa | 26 min |
| May 12, 4:24 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 12, 4:48 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 42 min |
| May 12, 5:11 PM CDT | Special Weather Statement | DVN | Cedar | 34 min |
| May 12, 5:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 42 min |
| May 12, 6:39 PM CDT | Special Weather Statement | DVN | Clinton, Des Moines, Jackson, Scott | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.